Alert archive / Idaho / Special Weather Statements in 2020
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Sep 19, 2020, 6:21 PM MDT for Bonneville County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2020, 6:21 PM MDT (00:21 UTC)
- Expired
- Sep 19, 2020, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 81 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979
WWUS85 KPIH 200021
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
621 PM MDT Sat Sep 19 2020
IDZ054-058-062>064-200100-
Big Hole Mountains ID-Marsh and Arbon Highlands ID-Caribou Range ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
621 PM MDT Sat Sep 19 2020
...LINE OF THUNDERSTORMS EXTENDING FROM EAST OF BONE TO SOUTHEAST OF
BLACKFOOT MOVING EAST THROUGH 700 PM MDT...
At 618 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Bone to 9 miles south of
Goshen to near Fort Hall Lincoln Creek Lodge. Movement was east at 25
mph.
Heavy rain, small hail, frequent lightning, and wind gusts to 40 mph
are possible with these storms as they shift east through rural
eastern Bingham and Bonneville counties through 700 PM MDT.
Locations impacted include...
Northern Palisades Reservoir, Irwin, Bone, Fort Hall Lincoln Creek
Lodge and Trail Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4304 11183 4311 11239 4323 11211 4339 11167
4337 11104 4329 11104
TIME...MOT...LOC 0018Z 273DEG 20KT 4334 11158 4319 11203 4313 11228
$$
HustonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Sep 19, 1:45 PM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 19, 1:45 PM MDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 145 PM MDT Sat Sep 19 2020 .SHORT TERM...Rest of Tonight...Isolated Showers and thunderstorms have already developed over the Central Mountains this afternoon while the earlier line of showers from this morning exits into western Wyoming. Several short term models show a developing line of showers/thunderstorms during the mid- afternoon hours across the Arco Desert/Upper Snake River Plain tracking southeastward across the I-15 corridor and Idaho Falls to Rexburg. Within the organized line would be the potential for small hail and gusty winds while it continues it trek toward the Teton Valley early this evening. Out ahead of this line, isolated thunderstorms are possible this afternoon as well, including the southern highland areas all the way to eastward to Bear Lake. Eastern Magic Valley area and South Hills areas area least likely to see thunderstorm develop but are expected to see gusty west or northwest winds. Improvement to wind speeds and decreasing chances of thunderstorms are forecast between 8 pm and 10 pm. .Sunday through Tuesday...Zonal flow will allow for mild temperatures and generally light winds this forecast period. A ridge of high pressure begins to build back into the area from the south by Monday, which will shift our winds back from the southwest and begin to increase temperatures slightly. This time period is expected to be precipitation free. ND LONG TERM...Tuesday through Saturday. A weak system will pass east south of Idaho but expect a chance of showers and thunderstorms in the far eastern part of the state near the Wyoming border. Will be dry Wednesday and Thursday with the chance of showers returning mainly to the central mountains and eastern highlands. Temperatures will be above normal through Friday with cooling expected by Saturday as the next system works east. Low confidence at the end of the long term period as models greatly different with GFS slower and wetter and European model drier and weaker with the end of the week system. Winds may increase by Friday into Saturday as well. GK && .FIRE WEATHER... Isolated to widely scattered thunderstorms will be possible through sunset tonight with some breezy conditions as well. Gusts of 20 to 30 mph will be possible especially in zones 410. Brunt of thunderstorm activity will be in zones 475, 476, 422, 410 and 411. All locations will see at least isolated activity. Humidity is way up today and should remain so through Sunday. Temperatures will begin to moderate Sunday and remain above normal through next week. Next chance for showers will be in the far east Tuesday mainly zones 413, 410 and 411. Could be breezy as well Tuesday but not expecting highlights as humidity stays above 15 percent. GK && .AVIATION...Showers and thunderstorms have developed this afternoon and have vicinity at all sites with SUN, BYi and DIJ most likely to see on station but can't rule out anywhere. Will have 10 to 20 knot sustained winds through sunset at all sites before dying down. Will have clear skies throughout the day Sunday with up valley 10 to 15 knot afternoon winds at PIH and IDA. GK && .AIR STAGNATION...Air Quality concerns from regional wildfire smoke look to improve today as a low pressure trough moves through our area and flow turns more westerly. This essentially 'closes off' flow from the CA wildfires for the time being. Keep in mind though that smoke from local wildfires will certainly still impact the air quality. This pattern of a general westerly flow looks to continue through Monday before gradually opening back up again from the southwest. ND && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Local storm report, Sep 19, 5:55 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
555 PM MDT SAT SEP 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL IONA 43.53N 111.93W
09/19/2020 E0.50 INCH BONNEVILLE ID AMATEUR RADIO
&&
NDSpecial weather statement, Sep 19, 6:06 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Pocatello ID
606 PM MDT Sat Sep 19 2020
IDZ066-200030-
Centennial Mountains/Island Park ID-
606 PM MDT Sat Sep 19 2020
...THUNDERSTORM APPROACHING HENRYS LAKE THROUGH 630 PM MDT...
At 604 PM MDT, Doppler radar was tracking a thunderstorm near
Shotgun Village, moving northeast at 25 mph.
Moderate rain, small hail, frequent lightning, and wind gusts to 40
mph are possible with this storm as it moves northeast near Henrys
Lake through 630 PM MDT. Individuals recreating on the lake should
consider moving to shore now.
Locations impacted include...
Henrys Lake, Island Park Village, Shotgun Village, Targhee Pass, Red
Rock Pass and Raynolds Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4473 11136 4473 11132 4467 11127 4465 11128
4462 11122 4461 11124 4458 11123 4457 11120
4442 11152 4455 11169 4456 11159 4454 11151
4454 11147 4459 11152 4464 11152 4467 11147
4470 11149 4472 11144 4471 11142 4476 11139
TIME...MOT...LOC 0004Z 228DEG 23KT 4454 11153
HustonLocal storm report, Sep 19, 6:15 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
615 PM MDT SAT SEP 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FUNNEL CLOUD 3 N IDAHO FALLS 43.54N 112.04W
09/19/2020 BONNEVILLE ID PUBLIC
KPVI VIEWER SHARED
&&
VPRESTONSpecial weather statement, Sep 19, 6:17 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pocatello ID
617 PM MDT Sat Sep 19 2020
IDZ063>066-200030-
Centennial Mountains/Island Park ID-Big Hole Mountains ID-
Teton Valley ID-Caribou Range ID-
617 PM MDT Sat Sep 19 2020
...WEAKENING LINE OF THUNDERSTORMS SET TO MOVE INTO WYOMING BY 630
PM MDT...
At 615 PM MDT, Doppler radar was tracking a weakening line of
thunderstorms extending from near Last Chance to 12 miles northwest
of Gibson Meadows to near Drummond to 11 miles northwest of Victor
to 7 miles northwest of Swan Valley. Movement was east at 25 mph.
Moderate rain, frequent lightning, and wind gusts to 45 mph are
possible with these storms as they move into Wyoming through 630 PM
MDT.
Locations impacted include...
Driggs, Swan Valley, Felt, Victor, Tetonia, Irwin, Tetonia Research
Station and Pine Creek Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4332 11114 4342 11150 4366 11134 4395 11131
4419 11120 4440 11143 4442 11110 4413 11109
4412 11105 4347 11105
TIME...MOT...LOC 0015Z 275DEG 22KT 4435 11135 4419 11118 4396 11130
4367 11133 4349 11144
HustonLocal storm report, Sep 19, 6:18 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
618 PM MDT SAT SEP 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM FUNNEL CLOUD 8 W IDAHO FALLS 43.49N 112.19W
09/19/2020 BONNEVILLE ID PUBLIC
KIFI / KIDK VIEWER SHARED PICTURE
&&
VPRESTONSpecial weather statement, Sep 19, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
621 PM MDT Sat Sep 19 2020
IDZ054-058-062>064-200100-
Big Hole Mountains ID-Marsh and Arbon Highlands ID-Caribou Range ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
621 PM MDT Sat Sep 19 2020
...LINE OF THUNDERSTORMS EXTENDING FROM EAST OF BONE TO SOUTHEAST OF
BLACKFOOT MOVING EAST THROUGH 700 PM MDT...
At 618 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Bone to 9 miles south of
Goshen to near Fort Hall Lincoln Creek Lodge. Movement was east at 25
mph.
Heavy rain, small hail, frequent lightning, and wind gusts to 40 mph
are possible with these storms as they shift east through rural
eastern Bingham and Bonneville counties through 700 PM MDT.
Locations impacted include...
Northern Palisades Reservoir, Irwin, Bone, Fort Hall Lincoln Creek
Lodge and Trail Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4304 11183 4311 11239 4323 11211 4339 11167
4337 11104 4329 11104
TIME...MOT...LOC 0018Z 273DEG 20KT 4334 11158 4319 11203 4313 11228
HustonThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 6:06 PM MDT | Special Weather Statement | PIH | Fremont | 24 min |
| Sep 19, 6:17 PM MDT | Special Weather Statement | PIH | Teton | 13 min |
| Sep 19, 7:06 PM MDT | Special Weather Statement | PIH | Bonneville | 24 min |
Nearby
Special Weather Statements in Idaho, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.